Iowa, 2013Winter Storm and Winter Weather in Iowa, February 21 to 22, 2013
February 21 to 22, 2013 · NWS DVN · 22 events in 21 counties and zones
Strong low pressure tracked from the southern Plains into eastern Iowa and then into Upper Michigan February 21-22, 2013. This system spread a swath of moderate to briefly heavy snow and strong winds over much of the area.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong low pressure tracked from the southern Plains into eastern Iowa and then into Upper Michigan February 21-22, 2013. This system spread a swath of moderate to briefly heavy snow and strong winds over much of the area. Snowfall amounts of 3 to 6 inches were common, with isolated higher amounts. The heaviest snow fell across portions of eastern Iowa and extreme northeast Missouri. Fairfield, Iowa in Jefferson county had 7 inches of snow with Vinton in Benton county picking up 6.5 inches. A trained spotter in Memphis, Missouri in Scotland county measured 6 inches of snow. Wind gusts in the 30 to 35 mph range created considerable blowing and drifting as temperatures were in the 20s.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Feb 21, 11:56 AM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Feb 21, 11:56 AM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1156 AM CST THU FEB 21 2013
.AVIATION...
MVFR STRATUS DECK OVER NORTHERN IL AND SOUTHERN WI HAS SPREAD
WESTWARD INTO EASTERN IA...COVERING ALL BUT THE CID TERMINAL LATE
THIS MORNING. THIS LOWER DECK MAY PRODUCE A FEW FLURRIES...AND IS
EXPECTED TO REACH CID BY MID AFTERNOON AND REMAIN IN PLACE THROUGH
THE REST OF THE AFTERNOON. A WINTER STORM SYSTEM MOVING OUT OF THE
SOUTHERN PLAINS WILL SPREAD SNOW NORTHWARD ACROSS EASTERN IA AND
NORTHERN IL LATE THIS AFTERNOON THROUGH TONIGHT. THE SNOW WILL
BECOME HEAVY AT TIMES QUICKLY AFTER ONSET...AND LATEST TAFS HAVE
BEEN TRENDED WITH AN ONSET OF IFR CONDITIONS...THEN PERIODS OF
LIFR DUE TO LOWERED CIGS AND VISBY RESTRICTIONS IN LIGHT TO
MODERATE SNOW FROM LATE AFTERNOON THROUGH THIS EVENING. EAST WINDS WILL
INCREASE FROM A 10 TO 15 KT RANGE TO 14 TO 20 KTS WITH GUSTS INTO
THE MID 20S TONIGHT AS THE LOW PRESSURE SYSTEM PASSES SOUTH
OVERNIGHT. WHILE THE HEAVIEST SNOW WILL PUSH NORTHEAST OF THE
TERMINALS BETWEEN MIDNIGHT AND 3 AM...LOW CLOUDS WILL LIKELY
REMAIN IN PLACE WITH PERIODS OF LIGHT SNOW...FOG AND FLURRIES
THROUGH FRIDAY MORNING...KEEPING CONDITIONS AT IFR OR POSSIBLY
LOWER.
SHEETS
&&
.PREV DISCUSSION... /ISSUED 451 AM CST THU FEB 21 2013/
SYNOPSIS...
STRONG SHORTWAVE TROUGH EJECTING FROM SOUTHWEST INTO
SOUTHERN PLAINS IN NEGATIVE TILT FASHION. SYSTEM INTERACTING WITH
STRONG LOW TO MID LEVEL MOISTURE FEED RESULTING IN BLOSSOMING OF
PCPN WITH SOME CONVECTION OVER TX/OK/SRN KS. STRONGEST PRESSURE
FALLS INCREASING IMMEDIATELY TO THE EAST OF CONVECTION AND PATTERN
OVERALL SUGGESTIVE OF SYSTEM INTENSIFYING/MATURING NEXT 6-12 HRS.
SHORT TERM...TODAY AND TONIGHT...
NOD GIVEN TO BLEND OF UKMET AND HI-RES ECMWF FOR DETAILS WITH
INITIALIZATION/VERIFICATION OF SYSTEM AND ATTENDANT PCPN SHIELD
EARLY THIS AM. AS MENTIONED STORM SYSTEM TO STRENGTHEN/MATURE
NEXT 6-12 HRS WHILE ENTERING CWA BEFORE SLOWLY WEAKENING AS IT
OCCLUDES/FILLS THIS EVE WHILE LIFTING UP ACROSS IA BY FRI AM.
TIMING OF SNOW FAIRLY UNCHANGED AND LOOKS TO OVERSPREAD CWA FROM
SOUTHWEST TO NORTHEAST FROM 19-21Z THROUGH 03Z. SNOW WILL BECOME
MODERATE TO LOCALLY HEAVY SHORTLY AFTER ONSET AT ALL LOCATIONS
AND LIKELY PERSIST FOR 3-5 HRS WITH RATES OF AROUND 0.5 TO 1.5 INCH
PER HOUR IN INTENSE WARM ADVECTION BANDS. THIS WILL RESULT IN
WIDESPREAD ACCUMS OF 3-5 INCHES WITH SOME 6 INCH AMOUNTS POSSIBLE
ESPECIALLY S/SW WHERE SYSTEM STILL IN MATURE PHASE LEADING TO
HEAVIER QPF AND ALSO WHERE POTENTIAL FOR FEW RUMBLES OF THUNDER
NOT OUT OF QUESTION WITH MODELS SHOWING SOME ELEVATED MUCAPES
AROUND 100 J/KG IN 850-500 MB LAYER. SHOULD THIS OCCUR THEN WOULD
LIKELY SEE SOME LOCATIONS POSSIBLY RECEIVE 7 INCHES. THE SNOW
IN FIRST 6 HRS AFTER ONSET WILL REPRESENT MUCH OF THE ACCUMULATION
WITH THIS EVENT... AND WILL ALSO REPRESENT THE WORST OF THE
CONDITIONS DUE TO SNOWFALL RATE AND GUSTY EAST WINDS TO 30 MPH
PRODUCING LOW VSBYS BELOW 1 MILE AND SOME BLOWING/DRIFTING ALONG
WITH RAPID ACCUMULATION. SYSTEM WILL OCCLUDE/FILL AND MOVE INTO
IA OVERNIGHT AND WILL SEE SNOW TAPER OFF TO OCCASIONAL LIGHT SNOW
AND FLURRIES WITH AN INCH OR TWO OF ADDITIONAL ACCUMS POSSIBLE
ESPECIALLY NORTH OF HWY 34 WITH SFC LOW MOVING ACROSS THE SOUTHERN
CWA. SO THE BOTTOM LINE...
SNOW AMOUNTS... GENERALLY 4-7 INCHES FOR STORM TOTALS BY LATE FRI
AFTN...WITH ISOLD 8 INCHES POSSIBLE. HEAVIEST AMOUNTS ACROSS OUR
WEST AND SOUTH (ROUGHLY FROM KDBQ TO NEAR KBRL) WITH BULK OF ACCUMS
OCCURRING WITHIN THE FIRST 3-5 HRS AFTER ONSET. TIMING IS SUCH
THAT COULD HAVE SIGNIFICANT IMPACTS ON EVENING COMMUTES FROM
KCID TO KMLI AND ESPECIALLY SOUTH THROUGH KBRL...KEOK AND KMQB.
WINDS...GUSTY FROM EAST AT 30 MPH THROUGH THIS EVENING WITH SOME
BLOWING AND DRIFTING. WINDS TO DIMINISH OVERNIGHT INTO EARLY FRI
AM AS WEAKENING LOW MOVES IN.
05
LONG TERM...FRIDAY THROUGH NEXT WEDNESDAY...
FRIDAY...WILL SIDE WITH THE 00Z ECMWF WITH MASS FIELD PLACEMENT AND
FEATURE PROPAGATION SPEED/PATH. THE 00Z GFS IS A BIT FURTHER TO THE
SOUTHEAST WITH BOTH SFC AND MID LEVEL LOWS AND CONTINUES WITH A
WETTER BIAS. THE ECMWF ROLLS THE H5 MB LOW FROM SOUTHWESTERN IA FRI
MORNING TO THE GREEN BAY WI AREA BY 00Z SAT...WHILE THE SFC LOW
MOVES FROM NEAR/EAST OF UIN IL TO UP ACRS SOUTHEASTERN LK MICHIGAN
DURING THE SAME TIME PERIOD. TAKING THESE PATHS INTO ACCOUNT AND
ASSOCIATED LIFT INDUCED BETWEEN THE SFC LOW AND H5 MB LOW PROGRESSION
WITH EXTENT OF AIRMASS SATURATION...IT APPEARS THAT AREAS GENERALLY
ALONG AND NORTH OF A LINE FROM SIGOURNEY IA...TO THE QUAD CITIES...
AND TO SOUTH OF STERLING IL WILL GET ANOTHER 0.7 UP TO 1.3 INCHES
OF SNOW ACCUMULATION THOUGH LATE FRI AFTERNOON. AREAS FROM IOWA CITY
TO EAST OF DBQ CLOSER TO H7 MB LOW PROGRESSION THE BEST CHANCE OF
THE 1+ INCH AMOUNTS....ALL THIS TAKING INTO ACCOUNT 12 HR AVERAGE
LSR/S OF 13:1. WILL SIDE WITH THE LOWER ECMWF MOS HIGH TEMPS FOR FRI
AS WELL TAKING INTO ACCOUNT THE FRESH SNOW COVER. SOME FOG POSSIBLE
IN VCNTY OF CONVERGENT LLVL LOW CIRCULATION ALONG AND EAST OF THE MS
RVR THROUGH EARLY FRI AFTERNOON...BUT WILL HOLD OFF MENTION FOR NOW
AND CONCENTRATE ON THE LINGERING SNOW. WRAP AROUND FLURRIES OR LIGHT
SNOW FRI EVENING IN THE NORTHEASTERN THIRD OF THE DVN CWA...
CONTINUED CLOUDY INTO SAT MORNING WITH LOWS IN THE TEENS...WESTERN
FCST AREAS THE COLDEST WHILE THE EASTERN CWA MAY HOVER NEAR 20.
SATURDAY AND SUNDAY...GENERALLY A NULL WX PERIOD AS RIDGING GETS
SQUEEZED OMEGA STYLE ACRS THE UPPER MIDWEST BETWEEN THE DEPARTING
CYCLONE COMPLEX OFF TO THE EAST AND THE NEXT UPSTREAM LARGE WAVE
DIGGING INTO THE EASTERN GRT BSN. HIGHS IN THE 20S SAT TURNING TO
HIGHS IN THE 30S BY SUNDAY.
MONDAY THROUGH NEXT WEDNESDAY...STILL LARGE UNCERTAINTY WITH RESPECT
WHERE THE ABOVE MENTIONED UPSTREAM L/W TROF WILL EVENTUALLY GET
ACTED UPON AND EJECT OUT ACRS THE MID CONUS THIS PERIOD. THE 00Z
GFS IS MORE PROGRESSIVE AND FURTHER NORTHWEST WITH BOTH THE SFC LOW
AND MID LEVEL LOW ROLL OUT PATHS...WHICH THEN TARGETS MOST OF THE
CWA WITH AT LEAST ADVISORY LEVEL SNOWS FROM LATE SUNDAY NIGHT INTO
MONDAY MORNING...DRY SLOT MIDDAY MONDAY AND THEN WRAP AROUND SNOWS
OF AT LEAST A FEW INCHES MONDAY EVENING AN INTO THE OVERNIGHT. THE
GFS IS GENERALLY COLD ENOUGH THROUGH THE COLUMN FOR ALL SNOW. THE
GFS CONTINUES TO CUT OFF THE UPPER LOW INTO A LARGE VERTICALLY
STACKED CYCLONE ACRS THE WESTERN GRT LKS TUE INTO WED KEEPING THE
CWA BATHED IN OCCASIONAL SNOW SHOWERS AND FLURRIES THROUGH AT LEAST
TUE NIGHT. THE 00Z ECMWF SUGGESTS THE SAME GENERAL EVOLUTION ACRS
THE MIDWEST BUT FURTHER TO THE SOUTHEAST WITH SFC/UPPER LEVEL
PROPAGATION PATHS. THE EURO IS SLOWER AS WELL WITH HIGH END ADVISORY
OR EVEN STORM WARNING SNOW AMOUNTS NOT SPREADING ACRS THE CWA UNTIL
LATER MON NIGHT AND INTO TUE MORNING...WITH THE STACKED CUT-OFF
CYCLONE THEN MAINTAINING SNOW SHOWERS AND FLURRIES ACRS THE AREA
WELL INTO WED. WITH THE EXPECTED NEW SNOW COVER ACRS THE PLAINS AND
WESTERN GRT LKS...FEEL WITH THE FEEDBACK EFFECT THE FURTHER SOUTH
ECMWF PATH PROBABLY MORE ON TRACK. AS FOR STORM PULL OUT SPEED AND
TIMING...FEEL THE SLOWER ECMWF PROBABLY HAS MORE OF A HANDLE HERE AS
WELL. BUT FOR NOW WILL KEEP CHC POPS GOING THROUGH THE PERIOD...
EXCEPT GO OUT ON A LIMB AND TARGET LATER MON NIGHT WITH LIKELY POPS.
DEFINITELY THE NEXT WINDOW TO WATCH FOR A POTENTIALLY SIGNIFICANT
WINTER STORM SOMEWHERE ACRS THE MID CONUS NEXT WEEK. 12
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 3 PM CST
FRIDAY FOR CLINTON-JACKSON-SCOTT.
WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 3 PM CST FRIDAY
FOR DES MOINES-HENRY IA-JEFFERSON-KEOKUK-LEE-LOUISA-VAN
BUREN-WASHINGTON.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 3 PM CST FRIDAY
FOR BENTON-BUCHANAN-CEDAR-DELAWARE-DUBUQUE-IOWA-JOHNSON-
JONES-LINN-MUSCATINE.
IL...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 3 PM CST
FRIDAY FOR BUREAU-CARROLL-HENRY IL-JO DAVIESS-MERCER-PUTNAM-
ROCK ISLAND-STEPHENSON-WHITESIDE.
WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 3 PM CST FRIDAY
FOR HANCOCK-HENDERSON.
WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 3 PM CST
FRIDAY FOR MCDONOUGH-WARREN.
MO...WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 3 PM CST FRIDAY
FOR CLARK-SCOTLAND.
&&Hazardous weather outlook, Feb 21, 5:11 AM CST, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
511 AM CST THU FEB 21 2013
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-221115-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
511 AM CST THU FEB 21 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WILL SPREAD MODERATE TO LOCALLY HEAVY SNOW OVER THE
OUTLOOK AREA FROM SOUTHWEST TO NORTHEAST FROM MID AFTERNOON
THROUGH THIS EVENING. DURING THIS PERIOD OF HEAVIEST SNOW...EAST
WINDS GUSTING TO 30 MPH WILL PRODUCE SOME BLOWING SNOW...WHICH
COMBINED WITH THE INTENSITY OF THE SNOW WILL RESULT IN SOME
VERY LOW VISIBILITIES BELOW ONE MILE. SOME DRIFTING SNOW IS ALSO
POSSIBLE. OCCASIONAL LIGHT SNOW IS EXPECTED TO PERSIST OVERNIGHT.
SNOWFALL AMOUNTS THROUGH TONIGHT ARE EXPECTED TO BE IN THE
GENERAL RANGE OF 4 TO 6 INCHES. A WINTER STORM WARNING HAS BEEN
ISSUED FOR WESTERN SECTIONS AND WINTER WEATHER ADVISORY FOR THE
EASTERN AREAS HAS BEEN ISSUED. PLEASE SEE THESE PRODUCTS FOR MORE
SPECIFIC INFORMATION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
LIGHT SNOW WILL CONTINUE DURING THE DAY FRIDAY...WITH ADDITIONAL SNOW
ACCUMULATIONS OF 1 INCH UP TO 1.5 INCHES POSSIBLE GENERALLY ALONG AND
NORTH OF INTERSTATE 80 THROUGH LATE AFTERNOON. LESS THAN AN INCH OF
NEW SNOW ACCUMULATION IS EXPECTED TO THE SOUTH OF INTERSTATE 80. THE
SNOW WILL THEN WIND DOWN TO FLURRIES BY FRIDAY EVENING.
ANOTHER SIGNIFICANT STORM SYSTEM WILL MOVE ACROSS THE MIDWEST AND
POSSIBLY BRING MORE SNOW OR RAIN TO THE OUTLOOK AREA EARLY NEXT WEEK.
AT LEAST LIGHT TO MODERATE SNOW ACCUMULATIONS WILL BE POSSIBLE IN OR
NEAR THE OUTLOOK AREA WITH LATEST INDICATIONS SUGGESTING A TIME FRAME
OF MONDAY INTO TUESDAY. THE EXACT TRACK OF THIS NEXT STORM SYSTEM IS
STILL VERY MUCH UNCERTAIN...SO STAY TUNED FOR FURTHER UPDATES AND
FORECASTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS OF AN INCH OR MORE
TO THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES.
Winter Storm, Van Buren
- When
- February 21, 1:00 PM CST to February 22, 3:00 AM CST
- Where
- Van Buren forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.753, -91.950 (the zone’s center; the record gives no point)
A trained spotter measured 6.0 inches of snow 4 miles west of Farmington.
Winter Storm, Des Moines
- When
- February 21, 1:45 PM CST to February 22, 3:00 AM CST
- Where
- Des Moines forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.923, -91.181 (the zone’s center; the record gives no point)
A trained spotter reported 6.0 inches of snow near Burlington.
Winter Storm, Lee
- When
- February 21, 1:45 PM CST to February 22, 3:00 AM CST
- Where
- Lee forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.642, -91.479 (the zone’s center; the record gives no point)
A trained spotter measured 6.3 inches of snow near Keokuk.
Winter Storm, Jefferson
- When
- February 21, 2:00 PM CST to February 22, 3:00 AM CST
- Where
- Jefferson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.032, -91.949 (the zone’s center; the record gives no point)
A trained spotter reported 7.0 inches of snow at Fairfield.
Winter Storm, Henry
- When
- February 21, 2:30 PM CST to February 22, 3:00 AM CST
- Where
- Henry forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.988, -91.544 (the zone’s center; the record gives no point)
Winter Storm, Louisa
- When
- February 21, 2:30 PM CST to February 22, 3:00 AM CST
- Where
- Louisa forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.219, -91.260 (the zone’s center; the record gives no point)
An estimated 4 to 5 inches of snow fell in Louisa County.
Winter Storm, Keokuk
- When
- February 21, 3:00 PM CST to February 22, 12:00 AM CST
- Where
- Keokuk forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.337, -92.179 (the zone’s center; the record gives no point)
Winter Storm, Washington
- When
- February 21, 3:30 PM CST to February 22, 3:00 AM CST
- Where
- Washington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.336, -91.718 (the zone’s center; the record gives no point)
A trained spotter measured 5.0 inches of snow in the city of Washington.
Winter Weather, Louisa
- When
- February 21, 4:00 PM CST to February 22, 9:00 AM CST
- Where
- Louisa forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.219, -91.260 (the zone’s center; the record gives no point)
Winter Storm, Johnson
- When
- February 21, 5:00 PM CST to February 22, 10:40 AM CST
- Where
- Johnson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.672, -91.588 (the zone’s center; the record gives no point)
A trained spotter measured 6.0 inches of snow at Iowa City.
Winter Weather, Muscatine
- When
- February 21, 5:00 PM CST to February 22, 10:00 AM CST
- Where
- Muscatine forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.484, -91.113 (the zone’s center; the record gives no point)
A trained spotter measured 3.8 inches of snow at Muscatine.
Winter Storm, Iowa
- When
- February 21, 5:30 PM CST to February 22, 12:00 PM CST
- Where
- Iowa forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.686, -92.065 (the zone’s center; the record gives no point)
A trained spotter measured 5.8 inches of snow at Parnell.
Winter Storm, Linn
- When
- February 21, 5:35 PM CST to February 22, 1:35 PM CST
- Where
- Linn forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.079, -91.599 (the zone’s center; the record gives no point)
A trained spotter reported 6.5 inches of snow at Lisbon.
Winter Weather, Cedar
- When
- February 21, 6:00 PM CST to February 22, 12:00 PM CST
- Where
- Cedar forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.772, -91.132 (the zone’s center; the record gives no point)
A COOP observer measured 4.5 inches of snow at Lowden.
Winter Storm, Benton
- When
- February 21, 6:30 PM CST to February 22, 1:15 PM CST
- Where
- Benton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.080, -92.066 (the zone’s center; the record gives no point)
A trained spotter measured 6.5 inches of snow near Vinton.
Winter Storm, Jones
- When
- February 21, 7:15 PM CST to February 22, 1:45 PM CST
- Where
- Jones forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.121, -91.131 (the zone’s center; the record gives no point)
A trained spotter measured 6.5 inches of snow 6 miles southwest of Anamosa.
Winter Weather, Scott
- When
- February 21, 7:35 PM CST to February 22, 10:20 AM CST
- Where
- Scott forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.637, -90.623 (the zone’s center; the record gives no point)
A CoCoRaHS observer measured 3.6 inches of snow at Park View.
Winter Storm, Buchanan
- When
- February 21, 8:00 PM CST to February 22, 1:45 PM CST
- Where
- Buchanan forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.471, -91.838 (the zone’s center; the record gives no point)
A trained spotter measured 6.0 inches of snow at Hazleton.
Winter Storm, Delaware
- When
- February 21, 8:30 PM CST to February 22, 1:00 PM CST
- Where
- Delaware forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.471, -91.367 (the zone’s center; the record gives no point)
Winter Weather, Clinton
- When
- February 21, 8:55 PM CST to February 22, 11:15 AM CST
- Where
- Clinton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.898, -90.532 (the zone’s center; the record gives no point)
A trained spotter measured 3.0 inches of snow at Calamus.
Winter Weather, Jackson
- When
- February 21, 9:00 PM CST to February 22, 12:00 PM CST
- Where
- Jackson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.172, -90.574 (the zone’s center; the record gives no point)
A COOP observer measured 3.3 inches of snow at Maquoketa.
Winter Storm, Dubuque
- When
- February 21, 9:10 PM CST to February 22, 12:45 PM CST
- Where
- Dubuque forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.469, -90.882 (the zone’s center; the record gives no point)
Snowfall of 5.2 inches was measured at the Dubuque Regional Airport.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, February 21, 20131 death · 2 injured · $280,000 · EF1 · 3 events
- Tornadoes and Flash Flooding in Mississippi, February 21 to 22, 2013$212,000 · EF2 · 23 events
- Ice Storm and Winter Weather in Missouri, February 21, 2013$750,000 · 11 events
- Winter Storm and Winter Weather in Illinois, February 21, 2013$150,000 · 19 events
- Tornado and Hail in Louisiana, February 21 to 22, 2013$75,000 · EF1 · 2 events
- Winter Weather in Texas, February 21, 2013$85,000 · 2 events
- Heavy Snow in Iowa, February 21 to 22, 201338 events
- Winter Storm in Missouri, February 21 to 22, 201337 events
- Winter Storm in Missouri, February 21, 201334 events
- Tornado and Hail in Louisiana, February 21 to 25, 2013$5,000 · EF1 · 7 events
- Tornado and Hail in Louisiana, February 21, 2013EF1 · 3 events
- Heavy Snow in Nebraska, February 21 to 22, 201326 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 436578, 436564, 436573, 436569, 436566, 476757, 436572, 436579, 436575, 436570, 436576, 436567, 436574, 436561, 436559, 436571, 436577, 436560, 436563, 436562, 436568, 436565.